Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » New drug can assist in reducing deaths from food allergies
 

New drug can assist in reducing deaths from food allergies

Testing of a new medication shows that the anti-IgE antibody in it can increase the tolerance level to the peanut allergy in people suffering from the condition. After taking the medication, it took subjects 9 peanuts to have a reaction whereas normally they would have reacted to half a peanut. Researchers claim that the consumption of the equivalent of one or two peanuts has resulted in the majority of the 5 to 100 fatal allergic reactions that resulted in death each year. Food allergy symptoms include nausea, itching and anaphylactic shock which can result in death.

Source: summary of medical news story as reported by Allergies

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: New drug can assist in reducing deaths from food allergies

Source: Allergies

URL: http://allergies.about.com/cs/peanuts/a/blnjc031003.htm

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Secret to lung cancer development revealed
  • Selenium may have preventative benefits against certain cancers
  • Self diagnose depression
  • Self harm undiagnosed link to psychological disorder
  • Self-diagnostic allergy kits now available
  • Sense of taste may influence our weight
  • Sensitive tests detect Down’s Syndrome earlier in utero
  • Sensorimotor neuropathy and autonomic neuropathy from diabetes
  • Series of hospital blunders leads to young woman's death
  • Settlement of 1.35 million for premature infant’s stoke
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise